Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 12, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Apr 18, 2006, 6:17 PM CDT for Sibley County, Minnesota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2006, 6:17 PM CDT (23:17 UTC)
- Expired
- Apr 18, 2006, 6:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Sibley County, MN
The radar
The Minneapolis radar (KMPX), 59 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 182318
SVRMPX
MNC143-182345-
/O.NEW.KMPX.SV.W.0012.060418T2317Z-060418T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
617 PM CDT TUE APR 18 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SIBLEY COUNTY IN CENTRAL MINNESOTA
* UNTIL 645 PM CDT
* AT 612 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED NEAR
GAYLORD...OR ABOUT 17 MILES NORTHWEST OF ST PETER...AND MOVING
NORTH AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW AUBURN...
GREEN ISLE...
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4448 9439 4448 9392 4471 9390 4471 9424
4462 9424 4463 9443
$$1 follow-up statement
000
WWUS53 KMPX 182335
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
634 PM CDT TUE APR 18 2006
MNC143-182345-
/O.CON.KMPX.SV.W.0012.000000T0000Z-060418T2345Z/
SIBLEY MN-
634 PM CDT TUE APR 18 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SIBLEY COUNTY...
AT 632 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL...AND THIS STORM WAS
LOCATED NEAR ARLINGTON...OR ABOUT 18 MILES NORTH OF ST PETER...AND
MOVING NORTH AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE HENDERSON...GREEN ISLE AND
GAYLORD.
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4448 9439 4448 9392 4471 9390 4471 9424
4462 9424 4463 9443
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 3:21 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Apr 18, 3:21 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 321 PM CDT TUE APR 18 2006 .DISCUSSION...TONIGHT THROUGH FRIDAY LOW PRESSURE CURRENTLY CUTTING OFF OVER THE DAKOTAS...WITH A BLOCKING HIGH OVER ONTARIO AND ANOTHER CLOSED LOW HOLDING TIGHT OFF NOVA SCOTIA. THE PATTERN WILL BE SLOW TO CHANGE WITH THE DAKOTAS LOW WOBBLING ACROSS THE CWA THURSDAY AND FRIDAY. AHEAD OF THE SYSTEM IS AN OCCLUDED FRONT THAT WILL MOVE ENE ACROSS THE MN CWA TONIGHT AND THE WI CWA EARLY WEDNESDAY. WILL STICK WITH HIGH POPS TONIGHT AS FAVORABLE UPPER LEVEL DIVERGENCE DEVELOPS ALONG WITH INCREASING LAYER MOISTURE...Q-VECTOR CONVERGENCE AND AN INCREASE IN THE LOW LEVEL MOISTURE TRANSPORT VECTORS. INSTABILITY TONIGHT IS BEST WAY TO OUR SOUTH AT THE TRIPLE POINT...AND KEPT ONLY ISOLATED THUNDER IN THE VICINITY OF THE FRONT. A DRY SLOT SHOULD PROGRESS ACROSS MUCH OF THE MN CWA ON WEDNESDAY WITH SOUTHERN MN FAIRING THE BEST. ONE CONCERN TOMORROW IS THAT THE LAPSE RATES BECOME SUPER ADIABATIC NEAR THE SURFACE AND NEAR DRY ADIABATIC IN THE LOW LEVELS DURING THE AFTERNOON. ALTHOUGH MOISTURE IS LIMITED...THE TQ INDEX APPROACHES 18 AND ELEVATED CAPE REACHES NEARLY 100 J/KG. KEPT THE WEATHER TYPE AS SHOWERS FOR NOW. PLENTY OF CLOUDS...CHANCES FOR RAIN AND TEMPERATURES MUCH CLOSER TO NORMAL IN STORE FOR WEDNESDAY NIGHT THROUGH FRIDAY. LONGER TERM...FRIDAY NIGHT THROUGH TUESDAY LINGERING SHOWERS IN THE EASTERN CWA AT START OF FORECAST PERIOD. AT SOME POINT THIS SYSTEM HAS TO BE EAST OF US AND EXPECTING...PER NEW GFS...THAT SAT AND MOST OF SUN SHOULD BE BETWEEN SYSTEMS. NEXT S/W DROPPING DOWN IN LONG WAVE PATTERN SHOWS SIGNIFICANT STRENGTH TO MAKE ME A TAD ANXIOUS ABOUT DRY FORECAST FOR LATE SUNDAY. WILL AWAIT A VALIDATION FROM NEXT GFS RUN TO SEE CONSISTENCY. TIMING AFTER DARK ON SUNDAY AND BEFORE MONDAY MORNING COULD MAKE THIS EVENT UNIMPOSING ON PUBLIC EVENTS. TEMPS ON WEEKEND LOOK SLIGHTLY ABOVE NORMAL. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/CME
Hazardous weather outlook, Apr 18, 4:50 AM CDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 450 AM CDT TUE APR 18 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 191200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 450 AM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE BY LATE THIS MORNING OVER FAR WEST CENTRAL MINNESOTA...AND THEN OVER SOUTH CENTRAL MINNESOTA THIS AFTERNOON AND EVENING. SMALL HAIL IS POSSIBLE IF A STRONGER THUNDERSTORM DEVELOPS. THE BEST CHANCE OF THUNDERSTORMS WILL BE SOUTHWEST OF A LINE FROM MORRIS...TO MANKATO...AND ALBERT LEA. A LOW PRESSURE TROUGH WILL ENTER SOUTHWEST AND SOUTH CENTRAL MINNESOTA LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Apr 18, 6:12 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
612 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL MANKATO 44.17N 93.99W
04/18/2006 E0.75 INCH BLUE EARTH MN TRAINED SPOTTER
&&
JVMLocal storm report, Apr 18, 6:15 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
615 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL BRANDON 45.97N 95.60W
04/18/2006 M0.75 INCH DOUGLAS MN TRAINED SPOTTER
&&
LRSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 5:44 PM CDT | Severe Thunderstorm Warning | MPX | Renville | 61 min |
| Apr 18, 5:55 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Nicollet, Waseca | 65 min |
| Apr 18, 6:07 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, McLeod, Meeker, Renville | 38 min |
| Apr 18, 6:48 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 34 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.